# SDR 2004F00429

- Difficulty date: November 29, 2004
- Submitted: November 30, 2004
- Operation: Air carrier
- Aircraft: N80BS
- Make and model: Cessna 404
- Aircraft serial: 4040048
- Aircraft time: 15,360 hours
- Engine: Cont GTSIO520M
- Engine time: 879 hours
- System (JASC): 2434 · DC Generator-Alternator
- Part: Sensor
- Part number: 99100944
- Condition: Burned Out
- Location: Alternator
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E, A

## Discrepancy

WHILE IN CRUISE FLIGHT, THE PILOT NOTICED SPARKS COMING FROM THE LEFT ENGINE FORWARD COWL AREA.  AS A PRECAUTION, THE ENGINE WAS SHUTDOWN AND SECURED.  THE AIRCRAFT THEN MADE AN UNEVENTFUL LANDING.  UPON INVESTIGATION, IT WAS DISCOVERED THAT THE ALTERNATOR OUT SENSOR SHORTED INTERNALLY AND HAD BURNED A HOLE THROUGH THE END OF IT'S CASE.  THE SENSOR WAS REPLACED AND AN OPS CHECK PROVED SATISFACTORY.
